Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 150, NWS New Orleans, LA

September 21, 2001St. Mary Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 21, 2001, 2:53 PM CDT for St. Mary Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2001, 2:53 PM CDT (19:53 UTC)
Expired
Sep 21, 2001, 3:15 PM CDT
In force
22 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County St. Mary Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2001-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2001-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2390 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:30 PM CDT, 23 minutes earlier.

Area forecast discussion, Sep 21, 2:30 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT FRI SEP 21 2001

SOME SMALL DIFFERENCES IN MODELS DURING EARLY PORTION OF THE PERIOD.
MAJOR DIFFERENCE IS IN THE HANDLING OF THE UPPER TROUGH IN THE
EXTENDED PERIOD. STILL PREFER THE AVN ACROSS THE BOARD. BELIEVE
MODELS A LITTLE SLOW AND DEFICIENT IN THE MOISTURE FIELD. MODELS
SHOW LARGE AREA OF DIVERGENCE ACROSS THE NORTHWEST HALF OF THE STATE
TONIGHT WITH PWS INCREASING TO ABOVE 1.5 INCH. WILL INTRODUCE SMALL
CHANCE OF CONVECTION OVER NORTHWEST PORTION OF CWA TONIGHT AND
CONTINUING INTO SAT WITH A SMALLER CHANCE OF CONVECTION ACROSS THE
SOUTHEAST PORTION OF THE CWA SAT. WILL HAVE TO MAINTAIN A CHANCE OF
PCPN AHEAD AND ALONG COLD FRONT. EXPECT A BROKEN LINE OF CONVECTION
EXTENDING NORTHEAST TO SOUTHWEST MOVING INTO NORTHWEST LOUISIANA
SUNDAY MORNING AS PWS INCREASE TO NEAR 2.0 INCH WITH LARGE AREA OF
OMEGA ASSOCIATED WITH RRQ OF 25H JET. MODELS SUGGEST LIFT TO
DECREASE AS JET MOVES NORTHEAST SUNDAY NIGHT. ENOUGH JET DYNAMICS
SHOULD CONTINUE INTO SUNDAY NIGHT AND MONDAY MORNING AS COLD FRONT
MOVES RAPIDLY SOUTHEAST THROUGH THE CWA LATE SUNDAY NIGHT AND MONDAY
MORNING. STILL EXPECT CLEAR AND COOL NIGHTS WITH SUNNY MILD DAYS
TUESDAY THROUGH THURSDAY. MAY GO A FEW DEGREES COOLER THAN CURRENT
PACKAGE...BUT ONLY A FEW DEGREES. GUIDANCE INDICATES THAT TEMPS AND
CLOUDS SHOULD INCREASE. HOWEVER...COOL PATTERN STILL PERSISTS AND DO
NOT SEE SIGNIFICANT CHANGE.

MCB 65/88/66/85 2324    BTR 69/89/68/86 2324
MSY 76/88/76/87 1212    GPT 68/87/70/85 1212

.NEW...NONE.
LA...NONE.
MS...NONE.

17

In the hours before

Special weather statement, Sep 21, 10:30 AM CDT, 4 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT FRI SEP 21 2001

.SYNOPSIS...A DRY...STABLE AIRMASS REMAINS OVER SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI.

.THUNDERSTORMS...A SCATTERED SHOWERS AND A FEW THUNDERSTORMS NEAR
THE COAST OF SOUTHEAST LOUISIANA WEST OF THE MISSISSIPPI RIVER WILL
PERSIST INTO THE AFTERNOON... AND ISOLATED THUNDERSTORMS MAY AFFECT
THE IMMEDIATE COASTAL SECTIONS. NO SEVERE WEATHER IS EXPECTED.

.ACTIONS...NONE.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.